MAUDE Adverse Event Report: MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED ACE+ SHEARS W/O ADAPTIVE TISSUE TECHNOLOGY; HARMONIC SCALPEL

MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED ACE+ SHEARS W/O ADAPTIVE TISSUE TECHNOLOGY; HARMONIC SCALPEL
Model Number HAR36M
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to medline renewal for evaluation, and we confirmed that it was a medline renewal reprocessed ethicon harmonic ace®+ shears w/o adaptive tissue technology, model har36m.We performed a thorough inspection and investigation into the incident.Our investigation confirmed that the black part of the tissue pad located on the distal tip of the device had detached, confirming the initial report.However, medline renewal was unable to re-create the error code to "relax pressure" during our investigation.We concluded that the root cause of black pad detachment from the device was adhesive failure.The ethicon gen 11 generator may display the "relax pressure" error code if too much tissue is placed between the jaws to allow the device to operate properly.The customer confirmed that no adverse patient consequence or additional medical intervention was required as a result of the incident.However, due to the detached component and the reported delay in the procedure required to obtain a new device, medline renewal is filing this medwatch report.(b)(4).
 
Event or Problem Description
Medline renewal received a report indicating that the generator initiated an error code to "relax pressure" during the use of a reprocessed ethicon harmonic ace+ laparoscopic shears without adaptive tissue technology, model har36m.Then part of the tissue pad located on the distal tip detached from the device and was retrieved by the surgeon.Another device was readily available to complete the procedure, therefore no patient harm or additional medical intervention was required as a result of the incident.

Brand Name
MEDLINE RENEWAL REPROCESSED ACE+ SHEARS W/O ADAPTIVE TISSUE TECHNOLOGY
Common Device Name
HARMONIC SCALPEL
Manufacturer (Section D)
MEDLINE RENEWAL
2747 sw 6th st.
redmond OR 97756
MDR Report Key6088191
Report Number3032391-2016-00030
Device Sequence Number18985288
Product Code NLQ
UDI-Device Identifier10888277408708
UDI-Public10888277408708
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K151405
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2019
Device Model NumberHAR36M
Device Lot Number305527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2016
Initial Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;